Alert archive / Connecticut / Flash Flood Warnings in 2005

Flash Flood Warning 36, NWS New York, NY

September 17, 2005Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Sep 17, 2005, 6:50 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2005, 6:50 PM EDT (22:50 UTC)
Expired
Sep 17, 2005, 8:45 PM EDT
In force
115 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 172250
FFWOKX
CTC007-009-011-180045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
650 PM EDT SAT SEP 17 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT.
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT.
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT.

* UNTIL 845 PM EDT.

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED THAT RAINFALL RATES ARE APPROACHING 2      
  INCHES PER HOUR ALONG AND AROUND INTERSTATE 95.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...CHESTER...GROTON...GUILFORD...MYSTIC...NEW HAVEN...NEW
  LONDON...BETHANY...BRANFORD...EAST HADDAM...HAMDEN...KILLINGWORTH
  AND NORTH BRANFORD.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4143 7184 4132 7185 4125 7296 4140 7299
      4150 7243 4140 7218

$$

EKSTER
1 follow-up statement
000 
WGUS71 KOKX 180044
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
843 PM EDT SAT SEP 17 2005

CTC007-009-011-180053-
NEW LONDON CT-MIDDLESEX CT-NEW HAVEN CT-
843 PM EDT SAT SEP 17 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MIDDLESEX...NEW
HAVEN AND NEW LONDON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

MOST OF THE TORRENTIAL DOWNPOURS HAVE MOVED INTO LONG ISLAND 
SOUND...THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...LOTS OF STANDING WATER...SOME QUITE DEEP...WILL REMAIN IN 
PLACE FOR ANOTHER HOUR OR TWO EVEN THROUGH THE RAIN HAS ENDED. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. 
THE WATER MAY BE TOO DEEP TO ALLOW YOU TO CROSS SAFELY.

LAT...LON 4143 7184 4132 7185 4125 7296 4140 7299
      4150 7243 4140 7218

$$

MLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:25 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 17, 2:25 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
225 PM EDT SAT SEP 17 2005

.NEAR TERM (TONIGHT)...
APPROACHING WEAK SHORTWAVE ENERGY ALOFT AND AN APPROACHING WEAK COLD
FRONT FROM EASTERN PA ARE BEGINNING TO TRIGGER SOME WIDELY SCATTERED
SHRA/TSRA ACROSS THE LOWER HUDSON VALLEY AND NE NEW JERSEY THIS
AFTERNOON. WITH A TROPICAL AIRMASS IN PLACE OF DEWPOINTS AROUND 70
AND MARGINAL INSTABILITY...WONT NEED MUCH OF A TRIGGER FOR
CONVECTION THROUGH REMAINDER OF DAYLIGHT HOURS. SO HAVE INCREASED TO
HIGH CHANCE POPS OVER WESTERN ZONES AND THEN SLOWLY DWINDLING TO LOW
CHANCE POPS THROUGH THIS EVENING AS THE ACTIVITY TRANSLATES EAST
AHEAD OF COLD FRONT. BIGGEST THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS AND POSSIBLE GUSTY WINDS WITH PRECIP LOADING.

EXPECT THE COLD FRONT TO PUSH EAST OF THE REGION BY AROUND
06Z...WITH ANY SHOWER/TSRA ACTIVITY ENDING. ONLY WEAK CAA BEHIND THE
FRONT WITH DEWPOINTS SLOWLY DROPPING THROUGH THE 60S TOWARDS
DAYBREAK. SO OVERNIGHT MINIMUMS WILL RUN A GOOD 5 TO 8 DEGREES ABOVE
NORMAL...BUT WITH LESS MUGGINESS LATE.
&&

.SHORT TERM (SUNDAY THROUGH TUESDAY)...
A WARM...BUT NOTICEABLY DRIER AIRMASS THROUGH THE PERIOD.
REGION IN BETWEEN A COUPLE OF WEAK SHORTWAVE AS A MEAN TROUGH
PERSISTS ACROSS THE NORTHEAST ON SUNDAY. CLOUDS SHOULD DIMINISH
THROUGH THE DAY WITH A DRIER WESTERLY FLOW AT ALL LEVELS AND
INCREASED SUBSIDENCE AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION
FROM THE WEST. TEMPS WILL CONTINUE TO RUN ABOVE NORMAL AS 850 HPA
TEMPS STILL RUNNING AROUND 13C WITH AN OFFSHORE FLOW...BUT WITH
DEWPOINTS DROPPING TOWARDS 60 DEGREES IT SHOULD BE NOTICEABLY LESS
HUMID.

ONLY SOME HIGH AND MID-DECK CLOUDS SUNDAY NIGHT AS WEAK SHORTWAVE
PASSES THROUGH THE REGION. OTHERWISE HIGH PRES AT THE SURFACE WILL
KEEP AREA PRECIP FREE. MINIMUM TEMPERATURES CONTINUE TO RUN 2 TO 4
DEGREES ABOVE NORMAL.

WEAK RIDGING BUILDS ALOFT AS SURFACE HIGH WORKS ACROSS AND THEN EAST
OF THE REGION. SUBSIDENCE SHOULD ALLOW FOR FAIR SKIES. WITH WAA
ALOFT AND NORTHERLY SURFACE FLOW BACKING TO SW FLOW IN THE AFTERNOON
EXPECT TEMPS TO RISE INTO 80S MOST AREAS. A FEW MID 80S POSSIBLE NE
JERSEY...WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

POTENT SHORTWAVE APPROACHES NE THROUGH THE GREAT LAKES...WITH
INCREASING HIGH AND MID-DECK MONDAY NIGHT. OVERNIGHT MINIMUMS REMAIN
WELL ABOVE NORMAL.

SHORTWAVE WILL MOVE EAST THROUGH THE GREAT LAKES MONDAY
NIGHT AND THROUGH NORTHEAST ON TUESDAY...WITH SURFACE COLD FRONT
PASSING THROUGH THE REGION TUESDAY EVENING. ECMWF/ETA/GFS ALL
POINTING TO FAIRLY VIGOROUS SHORTWAVE WITH MINOR TIMING DIFFERENCES
IN COLD FRONTAL PASSAGE...CLIMATOLOGICALLY PREFER GFS EVENING
TIMING. STRONGEST VORTICITY ADVECTION AND OMEGA PASS ALONG NORTHERN
BORDER OF CWA AHEAD OF TRACK OF SHORTWAVE AND SURFACE LOW. WITH A
MARGINALLY UNSTABLE ATMOSPHERE AND PWATS INCREASING TO AROUND 1.5
INCHES ON SW FLOW...HAVE INCREASED POPS TO HIGH CHANCE AND ADDED
THUNDERSTORMS INTO FORECAST. SHORTWAVE AND COLD FRONT MOVE EAST OF
THE REGION TUESDAY EVENING WITH WNW FLOW DRYING THINGS OUT. &&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
FAIR AND DRY WEATHER THROUGH THE PERIOD. A FAIRLY ZONAL UPPER FLOW
THROUGH MIDWEEK...WITH MIDWEST RIDGING BUILDING INTO THE REGION TO
END THE WEEK INTO THE WEEKEND. AT THE SURFACE...HIGH PRESSURE BUILDS
INTO THE REGION WEDNESDAY...SLIDES ACROSS THE AREA ON THURSDAY...AND
THEN OFFSHORE INTO THE WEEKEND. A WEAK FRONT MAY SAG TOWARD THE
REGION ON FRIDAY...BUT CERTAINTY IS NOT HIGH ENOUGH TO ADD PRECIP AT
THIS TIME. TEMPS SHOULD RUNNING SEASONABLE...SLIGHTLY ABOVE ACROSS
CITY/INLAND ZONES THROUGH THE WEEK WITH NORTHERLY FLOW BECOMING
ONSHORE. RETURN FLOW INTO THE WEEKEND SHOULD HAVE ALL AREAS ABOVE
NORMAL.
&&

.AVIATION...
PRETTY MUCH VFR CIGS THROUGHOUT...WITH MOSTLY MVFR VSBY. KHPN AND
SOME TERMINALS ON LONG ISLAND HANGING TOUGH WITH MVFR VSBY DUE TO
LINGERING HZ. WINDS ARE LIGHT ENOUGH TO KEEP THAT HZ AS A PROBLEM
THROUGH THE AFTERNOON.

WILL SEE SCT SHRA AND ISO TSTMS DEVELOPING THROUGH THE AFTERNOON...
AND ANY HEAVIER DOWNPOURS COULD LOWER VSBY TO 3-5SM. WITH LOSS OF
DAYTIME HEATING...MOST STORMS WILL DIMINISH AFTER SUNSET. COLD FRONT
SWINGS THROUGH THE AREA 03-06Z...BUT SINCE WINDS ARE SO LIGHT...IT
WILL BE HARD FOR THE HIGH SFC DEWPOINTS TO DROP SIGNIFICANTLY DURING
THE OVERNIGHT HOURS. AS A RESULT...HAVE KEPT MVFR VSBY DUE TO BR
DEVELOPING AT TERMINALS MAINLY OUTSIDE OF KNYC. ONCE THE SUN RISES
SUN MORNING...BR WILL DISSIPATE AND VFR CONDITIONS WILL BE EXPECTED
THROUGHOUT.
&&

.MARINE...
TROPICAL STORM OPHELIA IS RAPIDLY MOVING WELL AWAY FROM THE LOCAL
WATERS. SEAS ON THE OCEAN ARE DROPPING OFF QUITE QUICKLY IN
RESPONSE. LOOKS LIKE WELL HAVE TO GO ONE MORE FORECAST CYCLE WITH
SCA SEAS ON THE OCEAN...THEN SEAS WILL LIKELY FALL UNDER. ON THE
SOUND AND HARBOR...WIND AND WAVE CONDITIONS ARE QUITE TRANQUIL.
RATHER TRANQUIL CONDITIONS WILL PREVAIL FOR MOST OF THE FORECAST
PERIOD ON ALL WATERS. HOWEVER...THERE WILL BE A BRIEF WINDOW FOR SCA
SEAS ON THE OCEAN TUESDAY AND TUESDAY NIGHT AS A RATHER VIGOROUS S/W
IS PROGGED TO PLOW THROUGH WITH ITS ATTENDANT COLD FRONT. THIS MAY
KICK UP SOME PRETTY STOUT S/SW WINDS AND COULD BRING SEAS UP AROUND
5 FT...ESPECIALLY FOR ANZ350-353.

TIDES ARE STILL CLIMBING ASTRONOMICALLY. THE THREAT FOR MINOR
COASTAL FLOODING WILL CONTINUE THIS EVENING INTO SUNDAY. THE BACK
BAYS WILL BE ESPECIALLY VULNERABLE WITH 1 TO 1.25 FT DEPARTURES
POSSIBLE. WILL EXTEND THE HIGH SURF ADVISORY TIL 10 PM THIS EVENING
DUE TO VERY HIGH ASTRO TIDE THIS EVENING AND REPORTS OF WASHOVERS ON
DUNE ROAD STILL COMING IN.
&&

.HYDROLOGY...
SCATTERED SHOWERS AND ISOLATED TSTMS THE REST OF THIS AFTERNOON IN
EVENING. SOME OF THE CONVECTION COULD PRODUCE LOCALLY HEAVY
RAINFALL. DO NOT EXPECT ANY WIDESPREAD PROBLEMS...LOCALIZED PONDING
IN THE HEAVIER SHOWERS POSSIBLE. DRY LATE TONIGHT INTO MONDAY
NIGHT...THEN NEXT CHANCE OF SHOWERS TUESDAY WITH NO PROBLEMS
ANTICIPATED. &&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 10PM SAT...NYZ075>077-080-081.
NJ...NONE.
MARINE...SCA FOR HAZARDOUS SEAS THROUGH SATURDAY
EVENING...ANZ355-353-350.

&&

PUBLIC: NV
AVIATION: MS
MARINE: MLE
Hazardous weather outlook, Sep 17, 3:40 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT SAT SEP 17 2005

NYZ075>077-080-081-181000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW
YORK.

.DAY ONE...TONIGHT

A HIGH SURF ADVISORY CONTINUES UNTIL 10 PM THIS EVENING FOR ROUGH
AND HIGH SURF ALONG THE SOUTH SHORE BEACHES. RIP CURRENTS ARE
LIKELY. BEACH EROSION AND SOME OVERWASHES ARE POSSIBLE...ESPECIALLY
DURING THIS EVENINGS HIGH TIDE.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-181000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW
YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-353-355-181000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE OCEAN REMAINS IN
EFFECT UNTIL EARLY THIS EVENING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-181000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND SOUND WATERS
AND NEW YORK HARBOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 17, 3:47 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
347 PM EDT SAT SEP 17 2005

NYZ077-078-172045-
NASSAU-NORTHWEST SUFFOLK-
347 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR THE NORTH SHORE
OF NASSAU AND SUFFOLK COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF THUNDERSTORMS NEAR SANDS POINT...OR NEAR NEW
ROCHELLE...AND MOVING EAST AT 20 MPH.

WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
OCCASIONAL CLOD TO GROUND LIGHTNING.

EKSTER
Special weather statement, Sep 17, 4:54 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
454 PM EDT SAT SEP 17 2005

CTZ006>008-172200-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-
454 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
MIDDLESEX...NEW HAVEN AND NEW LONDON COUNTIES...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST HARTFORD TO
NEWINGTON TO WATERBURY TO SOUTHFORD...OR ALONG A LINE EXTENDING FROM
EAST HARTFORD TO NEWINGTON TO WATERBURY TO NAUGATUCK...AND MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR SEYMOUR BY 500 PM EDT.
  NEAR CHESHIRE BY 510 PM EDT.
  NEAR CROMWELL BY 515 PM EDT.
  NEAR MERIDEN BY 520 PM EDT.
  NEAR WALLINGFORD BY 525 PM EDT.
  NEAR EAST HAMPTON BY 530 PM EDT.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL DOWNPOURS AND CLOUD TO GROUND LIGHTNING. SMALL HAIL
IS POSSIBLE AS WELL.

EKSTER
Special weather statement, Sep 17, 5:16 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
516 PM EDT SAT SEP 17 2005

CTZ005-172215-
NORTHERN FAIRFIELD-
516 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEPNEY...OR 7 MILES SOUTHEAST OF NEWTOWN...
AND MOVING EAST AT 10 MPH.

PEOPLE IN EASTERN FAIRFIELD COUNTY...INCLUDING THE CITIES OF
STEPNEY...TRUMBULL AND MONROE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Special weather statement, Sep 17, 5:22 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
522 PM EDT SAT SEP 17 2005

NYZ078-172215-
NORTHWEST SUFFOLK-
522 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR THE NORTH
SHORE OF WESTERN SUFFOLK COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CENTERPORT...OR 5 MILES
NORTHWEST OF HUNTINGTON...AND MOVING EAST AT 20 MPH.

PEOPLE IN WESTERN SUFFOLK COUNTY...INCLUDING THE CITIES OF
CENTERPORT...NORTHPORT...SMITHTOWN AND STONY BROOK...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Local storm report, Sep 17, 6:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
619 PM EDT SAT SEP 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     2 SW LEBANON            41.64N 72.27W
09/17/2005                   NEW LONDON         CT   LAW ENFORCEMENT

            TREES AND WIRES DOWNED.

&&

REYNOLDS
Local storm report, Sep 17, 6:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT SAT SEP 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     NEW HAVEN               41.31N 72.92W
09/17/2005                   NEW HAVEN          CT   FIRE DEPT/RESCUE

            TREES/POWER LINES DOWNED

&&

REYNOLDS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 5:38 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region67 min
Sep 17, 6:12 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region63 min

Nearby

Flash Flood Warnings in Connecticut, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.